The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Anyone on Lexapro or Zoloft? Any advice would be great!


#46

That fortunately is one symptom I don’t have is rocking! I feel more dizzy at times but wouldn’t say I feel as if I’m rocking back and forth! I was diagnosed with labs initially at 37 weeks preg but then it got a little better when my son was about 8 weeks old then I crashed big time and all symptoms came back worse. Ppl said it was postnatal depression and I believed them for a while but I knew my gut instinct saying postnatal depression doesn’t give you blocked painful ears and head pressure. I hope the rocking eases for you soon and hopefully one day all symptoms will bugger off! I spoke to a guy who said he was that spaced out that he felt taller and everything was dreamlike and distorted. He has found success on pizotifen and now says he forgets he ever had mav most of the time! Let’s hope we all get to this point.


#47

Hi thankyou Onandon03 I might ask my doc today about verapamil. As this can be taken with the Zoloft I believe. I really want to stay on he Zoloft a little longer and give it a good go before changing to a different SSRI or SNRI.


#48

I feel for you, is it like a head pressure sensation? I just red your post about trying gabapentin. I hope it helps. I was thinking of trying verapamil. I will see what my doc says. Please keep me posted on your progress. Can I ask Nat do you feel tired on Zoloft? By the way I’m on 25mg Zoloft and I feel like a space cadet lol but anxiety is much better. I will up my dose after xmas.


#49

Hi there! I’m no longer on progesterone cream and haven’t been for a long time. It never did much to be honest. The only thing that has worked for me is seizure medication, anti-anxiety medication (Lexapro currently), and Ativan if needed. Wish the progesterone had done more, but in my case it just didn’t. It’s always worth a try though!!! It definitely didn’t make me worse. Hope that helps some!


#50

Yes indeed. Best to stick with the one you are on and give it the best chance. Preventatives do take some time to really work. I’ve attached a link to the patient info sheets the neuro-otologist I saw gave me for reference on preventatives. It doesn’t cover SNRI’s/SSRI’s as that clinic doesn’t use them I suppose. From what I’ve seen they aren’t used as much in UK for MAV. Effexor, SNRI, is used in US alot with success as other members will testify. Helen

http://www.exeterheadacheclinic.org.uk/id1.html


#51

thank you for your reply, much appreciated. I went to my Dr today and we discussed progesterone tablets again. I ended up deciding to go with propranolol instead and stick with my Zoloft for now. I just can’t wait to be over the peri menopause stage. I have my days when I have a vestibular headache and then theres the migraine associated with my cycle which I unfortunately dread as it means being bed ridden for 3 to 4 days. Oh the joys of being a woman!
May I ask what seizure medication are you on? Glad its working for you.


#52

For many women MAV seems to be very hormone-linked. Mine is. Can I ask when the pattern of your attacks. When they started etc. Most fall into quite distinct patterns. Some women find it ceases once they hit menopause completely. Others that it continues throughout the full menopause period, much like the hot flushes. I’ve researched this alot. Good luck with Propranolol. Be warned it’s not one of the quicker drugs to work but, providing it doesn’t affect your BP adversely, it’s kind. I’ve had very few side effects from it. I had no increase in symptoms as I increased the dose. Nothing like that, at all. You may find eventually it will keep you out of bedridden attacks entirely. Helen


#53

Hi Helen,
thanks for your post. I have always suffered migraines coming up about 20 years now. They used to be during my cycle then during ovulation and then again during my cycle. Now days its a day or 2 after my cycle. Since I started the Zoloft (nearly 6 week go) for my VN and anxiety I had the worst migraine attack pain wise and was totally wiped out for the week. (I feel a combination of side affects from Zoloft and my VN symptoms also contributed to this.) I tried tompamax 4 or so months into VN with no success, side affects were too much for me. I have used relpax and maxalt for migraine relief but since starting the Zoloft I am unable to combine the drugs as advised by my doctor. Sooo fingers crossed the propranolol does the trick. Can I ask Helen what is the lowest dose of propranolol you know of being affective for an individual for migraine treatment?


#54

Oh, well that seems pretty much hormone-linked to me! I would imagine, from the various patterns I’ve studied, yours might well just stop once you have got through menopause. I’ve one personal friend with your pattern, except she didn’t have first attack until just after first baby was born. She has never had another migraine since the one she had with what turned out subsequently to have been her last ever period. Other women find it stays with them until they have finished with menopause completely. The jury is still out on when exactly that might be. Some have hot flushes/flashes for years after and they often link with MAV symptoms/dizziness.

Yes side effects from alot of drugs can be bad. Lots cannot tolerate anticonvulsants. They are really strong drugs on hyper sensitive systems so it’s not surprising. I found Propranolol a pussy cat drug to take. Virtually no side effects, not on start-up and certainly not on increasing dosage. I’m not a medic obviously but I understand Propranolol works on the chemicals in the brain in some way to reduce symptoms whereas some other drugs used knock back some symptoms and reduce anxiety rather more. I think that’s why it takes longer. It’s certainly effective, well tried and tested and recognised as preventative. It takes time to really kick in.

Don’t think I can really answer that. I read somewhere once of people doing wonders on 20mg. I’ve never had the opportunity to question them though, and indeed sometimes wonder if they could actually have the same condition as I have, or maybe some very mild version. The recognised dose for migraine prevention is 80mg-160mg daily. In some countries up to 240mg is available. UK GP’s cannot prescribe above 160mg except on authority of Consultant. The theory on preventatives is to reach the maximum prescribed dose if tolerable and to maintain that for minimum of six months if tolerated. That’s the only fair test. From personal experience I’d say that’s best practice.

Do read the appended to which the neuro-otologist directed me, Might be worth showing your doctor. Helen

http://www.exeterheadacheclinic.org.uk/id1.html


#55

Thanks so much Helen for your reply. You knowledge is quite broad and very helpful, and I hope your right about the propranolol. I will keep you posted on my progress and thanks so much for the information sheet its absolute gold!
I’m just wondering if you know if the side affect of sleepiness whilst taking Zoloft subsides? Otherwise I will have to change my SSRI to another variant. Im thinking 6 weeks is still early days in regards to giving the Zoloft a good go. Im so glad to be able to have this interaction with you and others via this network. Only those in this group truly understand the struggles we all have.
Thanks Helen
Jo


#56

Sorry I know nothing about Zoloft at all. Six weeks seems a long time to suffer sleepiness if it’s a drug side effect, thought it would have eased up by now. Are you sure it’s the Zoloft? Propranol, in fact all betablockers, can slow you up. Notorious for making people tired. If you have to change from Zoloft and have a choice bear in mind Venlafaxine (Effexor) is an SNRI that some people take for MAV. Propranolol and Effexor is a combination used by Dr Hain, one of top US experts if you check his flowchart. Helen


#57

Thanks Helen Im pretty sure its the Zoloft thats making me feel like this. As Im not tired I have extreme fatigue just standing I feel like Im out of breath with no energy. Not sure what to do honestly. Im also feeling depressed more than usual as feeling so exhausted isn’t helping.
Will see how I go the next week or so. This is just the worst.


#58

Do check your blood pressure. That sounds more and more like betablocker side effects to me. Helen


#59

Yes, even if your blood pressure is normal, it (blood pressure meds) can still have those effects of feeling out of breath I think.

SSRIs can definitely make you feel tired in the first few weeks, but that normally wears off, and shouldn’t affect your feeling of breath.


#60

Hey there Guys
Yes I intend to get my BP checked ASAP. Thanks so much for the reply. Much appreciated.